Alert archive / Washington / Wind Advisories in 2020

Wind Advisory 17, NWS Seattle, WA

October 12, 2020San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Oct 12, 2020, 3:40 PM PDT for San Juan County, Washington. It took effect at Oct 13, 2020, 3:00 AM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2020, 3:40 PM PDT (22:40 UTC)
In effect from
Oct 13, 2020, 3:00 AM PDT
Expired
Oct 13, 2020, 6:00 PM PDT
In force
15 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 10.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2020-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2020-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897117136156175194214233253272Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

959 
WWUS76 KSEW 122240
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
340 PM PDT Mon Oct 12 2020

WAZ504-507-509-511-556-558-559-131130-
/O.NEW.KSEW.WI.Y.0017.201013T1900Z-201014T0100Z/
Southwest Interior-Everett and Vicinity-Tacoma Area-
Hood Canal Area-Bellevue and Vicinity-Seattle and Vicinity-
Bremerton and Vicinity-
Including the cities of Olympia, Lacey, Tumwater, Everett, 
Edmonds, Lynnwood, Marysville, Tacoma, Shelton, Redmond, 
Kirkland, Bothell, Kenmore, Newport Hills, Sahalee, Pine Lake, 
Seattle, Bremerton, and Silverdale
340 PM PDT Mon Oct 12 2020

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM PDT TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts 45 to 50 mph 
  expected.

* WHERE...Southwest Interior, Everett and Vicinity, Tacoma Area, 
  Hood Canal Area, Bellevue and Vicinity, Seattle and Vicinity 
  and Bremerton and Vicinity.

* WHEN...From noon to 6 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ516-517-131130-
/O.NEW.KSEW.WI.Y.0017.201013T1300Z-201014T0100Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
340 PM PDT Mon Oct 12 2020

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...North Coast and Central Coast.

* WHEN...From 6 AM to 6 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ001-503-506-131130-
/O.NEW.KSEW.WI.Y.0017.201013T2100Z-201014T0600Z/
San Juan County-Western Whatcom County-Western Skagit County-
Including the cities of Friday Harbor, Bellingham, Mount Vernon, 
Anacortes, Sedro-Woolley, and Burlington
340 PM PDT Mon Oct 12 2020

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...San Juan County, Western Whatcom County and Western 
  Skagit County.

* WHEN...From 2 PM to 11 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ510-514-515-131130-
/O.NEW.KSEW.WI.Y.0017.201014T0100Z-201014T0700Z/
Admiralty Inlet Area-Eastern Strait of Juan de Fuca-
Western Strait of Juan De Fuca-
Including the cities of Port Townsend, Sequim, Clallam Bay, 
Joyce, and Sekiu
340 PM PDT Mon Oct 12 2020

...WIND ADVISORY IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT PDT
TUESDAY NIGHT...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Admiralty Inlet Area, Eastern Strait of Juan de Fuca 
  and Western Strait of Juan De Fuca.

* WHEN...From 6 PM Tuesday to midnight PDT Tuesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
988 
WWUS76 KSEW 130903
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
203 AM PDT Tue Oct 13 2020

WAZ512-140000-
/O.EXB.KSEW.WI.Y.0017.201013T1500Z-201014T0100Z/
Lower Chehalis Valley Area-
Including the cities of Montesano, Elma, and McCleary
203 AM PDT Tue Oct 13 2020

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PDT
THIS EVENING...

* WHAT...West southwest winds 20 to 30 mph with gusts 40 to 45 
  mph expected.

* WHERE...Lower Chehalis Valley Area.

* WHEN...From 8 AM this morning to 6 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ504-507-509-511-556-558-559-140000-
/O.EXT.KSEW.WI.Y.0017.201013T1500Z-201014T0100Z/
Southwest Interior-Everett and Vicinity-Tacoma Area-
Hood Canal Area-Bellevue and Vicinity-Seattle and Vicinity-
Bremerton and Vicinity-
Including the cities of Olympia, Lacey, Tumwater, Everett, 
Edmonds, Lynnwood, Marysville, Tacoma, Shelton, Redmond, 
Kirkland, Bothell, Kenmore, Newport Hills, Sahalee, Pine Lake, 
Seattle, Bremerton, and Silverdale
203 AM PDT Tue Oct 13 2020

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PDT
THIS EVENING...

* WHAT...South winds this morning becoming southwest this
  afternoon 20 to 30 mph with gusts 45 to 50 mph expected.

* WHERE...Tacoma Area, Bellevue and Vicinity, Hood Canal Area, 
  Everett and Vicinity, Southwest Interior, Bremerton and 
  Vicinity and Seattle and Vicinity.

* WHEN...From 8 AM this morning to 6 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ516-517-140000-
/O.EXT.KSEW.WI.Y.0017.201013T1000Z-201014T0100Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
203 AM PDT Tue Oct 13 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* WHAT...Southwest winds this morning becoming west this afternoon 
  25 to 35 mph with gusts up to 50 mph expected.

* WHERE...North Coast and Central Coast.

* WHEN...Until 6 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ001-503-506-140000-
/O.EXT.KSEW.WI.Y.0017.201013T1900Z-201014T0700Z/
San Juan County-Western Whatcom County-Western Skagit County-
Including the cities of Friday Harbor, Bellingham, Mount Vernon, 
Anacortes, Sedro-Woolley, and Burlington
203 AM PDT Tue Oct 13 2020

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...San Juan County, Western Whatcom County and Western 
  Skagit County.

* WHEN...From noon today to midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ510-514-515-140000-
/O.EXT.KSEW.WI.Y.0017.201013T1900Z-201014T0700Z/
Admiralty Inlet Area-Eastern Strait of Juan de Fuca-
Western Strait of Juan De Fuca-
Including the cities of Port Townsend, Sequim, Clallam Bay, 
Joyce, and Sekiu
203 AM PDT Tue Oct 13 2020

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT...

* WHAT...Southwest winds this afternoon becoming west this 
  evening 20 to 35 mph with gusts up to 50 mph expected.

* WHERE...Western Strait of Juan De Fuca, Eastern Strait of Juan 
  de Fuca and Admiralty Inlet Area.

* WHEN...From noon today to midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
544 
WWUS76 KSEW 132306
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
406 PM PDT Tue Oct 13 2020

WAZ001-503-506-140100-
/O.EXT.KSEW.WI.Y.0017.000000T0000Z-201014T0100Z/
San Juan County-Western Whatcom County-Western Skagit County-
Including the cities of Friday Harbor, Bellingham, Mount Vernon, 
Anacortes, Sedro-Woolley, and Burlington
406 PM PDT Tue Oct 13 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...San Juan County, Western Whatcom County and Western 
  Skagit County.

* WHEN...Until 6 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ510-514-515-140100-
/O.EXT.KSEW.WI.Y.0017.000000T0000Z-201014T0100Z/
Admiralty Inlet Area-Eastern Strait of Juan de Fuca-
Western Strait of Juan De Fuca-
Including the cities of Port Townsend, Sequim, Clallam Bay, 
Joyce, and Sekiu
406 PM PDT Tue Oct 13 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Western Strait of Juan De Fuca, Eastern Strait of Juan 
  de Fuca and Admiralty Inlet Area.

* WHEN...Until 6 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ504-507-509-511-512-556-558-559-140100-
/O.CON.KSEW.WI.Y.0017.000000T0000Z-201014T0100Z/
Southwest Interior-Everett and Vicinity-Tacoma Area-
Hood Canal Area-Lower Chehalis Valley Area-Bellevue and Vicinity-
Seattle and Vicinity-Bremerton and Vicinity-
Including the cities of Olympia, Lacey, Tumwater, Everett, 
Edmonds, Lynnwood, Marysville, Tacoma, Shelton, Montesano, Elma, 
McCleary, Redmond, Kirkland, Bothell, Kenmore, Newport Hills, 
Sahalee, Pine Lake, Seattle, Bremerton, and Silverdale
406 PM PDT Tue Oct 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Tacoma Area, Bellevue and Vicinity, Lower Chehalis 
  Valley Area, Hood Canal Area, Everett and Vicinity, Southwest 
  Interior, Bremerton and Vicinity and Seattle and Vicinity.

* WHEN...Until 6 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ516-517-140100-
/O.CON.KSEW.WI.Y.0017.000000T0000Z-201014T0100Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
406 PM PDT Tue Oct 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...North Coast and Central Coast.

* WHEN...Until 6 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
533 
WWUS76 KSEW 140059
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
559 PM PDT Tue Oct 13 2020

WAZ504-507-509-511-512-556-558-559-140200-
/O.EXP.KSEW.WI.Y.0017.000000T0000Z-201014T0100Z/
Southwest Interior-Everett and Vicinity-Tacoma Area-
Hood Canal Area-Lower Chehalis Valley Area-Bellevue and Vicinity-
Seattle and Vicinity-Bremerton and Vicinity-
Including the cities of Olympia, Lacey, Tumwater, Everett, 
Edmonds, Lynnwood, Marysville, Tacoma, Shelton, Montesano, Elma, 
McCleary, Redmond, Kirkland, Bothell, Kenmore, Newport Hills, 
Sahalee, Pine Lake, Seattle, Bremerton, and Silverdale
559 PM PDT Tue Oct 13 2020

...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING...

Winds will continue to gradually ease this evening and will remain
below advisory criteria. Therefore, the advisory will be allowed
to expire.

$$

WAZ516-517-140200-
/O.EXP.KSEW.WI.Y.0017.000000T0000Z-201014T0100Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
559 PM PDT Tue Oct 13 2020

...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING...

Winds will continue to gradually ease this evening and will remain
below advisory criteria. Therefore, the advisory will be allowed
to expire.

$$

WAZ001-503-506-140200-
/O.EXP.KSEW.WI.Y.0017.000000T0000Z-201014T0100Z/
San Juan County-Western Whatcom County-Western Skagit County-
Including the cities of Friday Harbor, Bellingham, Mount Vernon, 
Anacortes, Sedro-Woolley, and Burlington
559 PM PDT Tue Oct 13 2020

...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING...

Winds will continue to gradually ease this evening and will remain
below advisory criteria. Therefore, the advisory will be allowed
to expire.

$$

WAZ510-514-515-140200-
/O.EXP.KSEW.WI.Y.0017.000000T0000Z-201014T0100Z/
Admiralty Inlet Area-Eastern Strait of Juan de Fuca-
Western Strait of Juan De Fuca-
Including the cities of Port Townsend, Sequim, Clallam Bay, 
Joyce, and Sekiu
559 PM PDT Tue Oct 13 2020

...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING...

Winds will continue to gradually ease this evening and will remain
below advisory criteria. Therefore, the advisory will be allowed
to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Oct 12, 9:31 AM PDT, 6 hours 9 minutes earlier.

Area forecast discussion, Oct 12, 9:31 AM PDT, 6 hours 9 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
931 AM PDT Mon Oct 12 2020

.SYNOPSIS...Surface high pressure building over the area today for
a brief dry spell outside of the convergence zone near the
King/Snohomish county line. A strong system will move
through late tonight into Tuesday for rain and windy conditions.
Showers around into Wednesday morning with drier weather Wednesday
night through Thursday as ridging builds in. Showers chances late
week into the weekend especially for northern areas.

&&

.SHORT TERM /TODAY THROUGH WEDNESDAY/...Satellite imagery shows
some clearing along the coast with convergence zone still intact
over Snohomish and Northern King county. Mostly cloudy skies over
the remainder of the area. Temperatures at 9 am/16z were in the
mid 40s to lower 50s.

Surface high building over Western Washington today ahead of a
strong frontal system. Convergence zone will dissipate this
afternoon. Outside of the convergence zone some sunshine later
this morning into the afternoon hours with increasing high clouds
later this afternoon. Highs will only be in the 50s and lower 60s.

Next frontal system approaching the area tonight with rain out
ahead of the front spreading over the area. Winds increasing along
the coast tonight. Lows near 50.

Rain continuing as the front moves through the area Tuesday
morning. Meso surface low forming on the lee side of the Olympics
will increase the gradients over the Puget Sound area in the
morning. Current forecast has breezy conditions. Will wait until
the entire 12z model run is completed but at this point looks like
we will increase the wind forecast enough to issue a wind
advisory from about Snohomish county south for the interior
Tuesday morning with the afternoon forecast. Wind advisory for
the coast more than likely to be issued as well. Parent low with
the front, approximately 1000 mb, moving inland near the Canadian
border Tuesday afternoon. Strong westerly surge down the Strait of
Juan de Fuca behind the low for the potential of more wind
advisories for the Strait into Whidbey Island Tuesday
afternoon/evening. Rain changing to showers by midday Tuesday.

Surface high pressure building into Western Washington Tuesday
night and Wednesday. Northwesterly flow aloft with some weak
troughiness over the area will keep a chance of showers in the
forecast mainly for the coast and mountains.

Update to the forecast this morning for additional cloud cover
and lingering convergence zone. Felton

.LONG TERM /THURSDAY THROUGH SUNDAY/...Previous discussion
follows. Dry weather for Thursday as ridging builds into the
Pacific Northwest. Guidance differs Friday into the weekend on the
weather pattern. ECMWF would suggest ridging doesn't build into
the area as much late week for rain chances Friday night into
Sunday as a trough slides through. GFS builds ridging across the
Pacific Northwest over the weekend for mostly dry weather.
Ensembles would suggest rain chances Friday and Saturday, though
some uncertainty as to the extent of wet weather, so slight
chances in the forecast. Temperatures mainly in the upper 50s to
low 60s into the weekend across the area. JD

&&

.AVIATION...Moderate to strong westerly flow aloft continuing
through tonight as one system departs and the next in the series
arrives later tonight. The air mass is moist and generally stable.
Some improvement in ceilings in expected this afternoon across the
region as a weak shortwave ridge axis slides across the area.
Ceilings will then rapidly deteriorate tonight as a warm front lifts
northward into Western Washington. Ceilings will drop to low MVFR
and IFR in increasing rain near the coast by 06Z with these
conditions spreading inland overnight. Gusty surface winds will
develop near the coast before dawn with winds rising sharply across
much of the interior after 15Z Tuesday. Low level wind shear will
become an issue near the passage of a cold front on Tuesday morning
with 2000 ft winds rising to SW 40 knots and 5000 ft winds
approaching 60 knots.

KSEA...Remnants of a convergence zone keeping a few showers in the
vicinity through 18Z with ceilings remaining MVFR. Ceilings are then
expected to lift, but could remain below 5000 feet through 21Z. VFR
expected for the afternoon into early evening, but deterioration
back to MVFR expected later tonight with low MVFR or IFR in rain
expected by 12Z Tuesday.  Surface winds SW 8 to 14 knots this
morning easing to under 10 knots this afternoon. Winds backing to E-
SE tonight as warm front approaches, then becoming S-SW and rising
sharply near or after 15Z with gusts of 30 knots possible by late
Tuesday morning. Will likely be dealing with some LLWS for a few
hour surrounding 15Z Tuesday as winds near 2000 feet will be rising
to near 40-45 knots from the W-SW.   27

&&

.MARINE...Unsettled conditions for the inland and offshore waters
will continue through Tuesday before conditions improve for the
latter half of the week.

Winds and seas will be on the decrease through this afternoon, with
offshore swells falling below 10 feet by this evening/tonight. The
break from hazardous conditions will be short lived, as a potent
storm system approaches and traverses area waters on Tuesday. Gale
conditions expected for the coastal waters and much of the Strait,
and the northern inland waters. We will also likely consider the
possibility of gale force winds for Puget Sound and Hood Canal
beginning mid or late morning Tuesday. There is potential for storm
force winds in the Central and Eastern Strait late Tuesday
afternoon/Tuesday evening in the wake of the frontal passage.
Confidence in this occuring is moderate. Westerly swells will
rapidly increase to 15 to 20 feet offshore and in the nearshore
zones by late Tuesday afternoon in response to the gale force winds.

High pressure will begin to build Wednesday with calmer conditions
prevailing through the end of the week.

27

&&

.HYDROLOGY...No river flooding expected in the next 7 days. The
exception to this is the Skokomish which nearly got to flood stage
this morning. Normally 2 inches of rain in 12 hours over the
Olympics would not be enough to drive the Skokomish above flood
stage but with the river starting out fairly high will keep an eye
on the river tonight into Tuesday morning. Felton

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from late tonight through Tuesday afternoon for
     Coastal Waters From Cape Flattery To James Island 10 To 60
     Nm-Coastal Waters From Cape Flattery To James Island Out 10
     Nm-Coastal Waters From James Island To Point Grenville 10
     To 60 Nm-Coastal Waters From James Island To Point
     Grenville Out 10 Nm-Coastal Waters From Point Grenville To
     Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
     Grenville To Cape Shoalwater Out 10 Nm.

     Small Craft Advisory until 6 PM PDT this evening for Coastal
     Waters From Cape Flattery To James Island 10 To 60 Nm-
     Coastal Waters From Cape Flattery To James Island Out 10 Nm-
     Coastal Waters From James Island To Point Grenville 10 To
     60 Nm-Coastal Waters From James Island To Point Grenville
     Out 10 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
     To Cape Shoalwater Out 10 Nm-Grays Harbor Bar.

     Gale Watch from late tonight through Tuesday evening for Central
     U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 1 PM PDT this afternoon for Admiralty
     Inlet-Central U.S. Waters Strait Of Juan De Fuca-East
     Entrance U.S. Waters Strait Of Juan De Fuca-Northern Inland
     Waters Including The San Juan Islands-Puget Sound and Hood
     Canal.

&&

www.weather.gov/seattle

In the hours before

Local storm report, Oct 12, 10:10 AM PDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1010 AM PDT MON OCT 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     TORNADO          7 SSW AMANDA PARK       47.37N 123.94W
10/10/2020                   GRAYS HARBOR       WA   TRAINED SPOTTER

            REPORTS AND IMAGERY FROM A TRAINED SPOTTER
            IDENTIFIED TREE DAMAGE ACROSS A FOREST
            SERVICE ROAD. HARDWOOD AND SOFTWOOD TREES
            WERE SNAPPED MID-TRUNK AT THIS LOCATION.
            PHOTOGRAPHS PROVIDED SHOWED DAMAGE
            CONSISTENT WITH AN EF-1 TORNADO.

0440 AM     TORNADO          7 SSW AMANDA PARK       47.37N 123.95W
10/10/2020                   GRAYS HARBOR       WA   FIRE DEPT/RESCUE

            A QUINAULT INDIAN NATION FIRE OFFICIAL
            REPORTED THAT AT APPROXIMATELY 5:20 AM HE
            CAME UPON 10 DOWNED TREES (1-2.5 FEET IN
            DIAMETER) ACROSS MOCLIPS HIGHWAY (S-26) AT
            APPROXIMATELY MILE MARKER 18. DAMAGE WAS
            CONSISTENT WITH AN EF-0 TORNADO AT THIS
            LOCATION.

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 2:50 PM PDTGale WatchSEW12 hr
Oct 12, 2:50 PM PDTGale WarningSEW30 hr
Oct 12, 2:50 PM PDTSmall Craft AdvisorySEW23 hr

Nearby

Wind Advisories in Washington, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.